Alert archive / Missouri / Winter Storm Watches in 2007

Winter Storm Watch 4, NWS St. Louis, MO

November 30, 2007Adams County, Brown County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this winter storm watch at Nov 30, 2007, 4:12 AM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 4:12 AM CST (10:12 UTC)
In effect from
Dec 1, 2007, 6:00 AM CST
Expired
Nov 30, 2007, 11:31 AM CST
In force
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 301012
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CST FRI NOV 30 2007

ILZ095-096-MOZ018-019-026-027-302300-
/O.NEW.KLSX.WS.A.0004.071201T1200Z-071202T0000Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
412 AM CST FRI NOV 30 2007

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

A WINTER STORM IS EXPECTED TO BRING A PERIOD OF FREEZING RAIN
TO PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS SATURDAY.
COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW ICE TO
ACCUMULATE...PRIMARILY ON RAISED SURFACES. LITTLE IF ANY ACCUMULATION
IS EXPECTED ON THE GROUND DUE TO RELATIVELY WARM GROUND
TEMPERATURES...HOWEVER ELEVATED SURFACES SUCH AS TREES AND POWER
LINES MAY RECEIVE SIGNIFICANT ICE ACCUMULATIONS. HIGHWAY BRIDGES
AND OVERPASSES MAY ALSO ACCUMULATE ICE IN THIS SITUATION. THE ICE
ACCUMULATIONS COUPLED WITH GUSTY WINDS COULD POSE THE THREAT OF FALLING
TREE LIMBS AND DOWNED POWER LINES.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

TILLY
1 follow-up statement
000 
WWUS43 KLSX 301731
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 AM CST FRI NOV 30 2007

.A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF FREEZING
RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS PARTS
OF WEST CENTRAL ILLINOIS ON SATURDAY. COLD AIR IN PLACE SATURDAY
MORNING WILL ALLOW THE RAIN TO FREEZE ON CONTACT. THIS WILL PRIMARILY
OCCUR ON RAISED SURFACES...SUCH AS OVERPASSES...BRIDGES...TREES
AND POWER LINES. THE ICE ACCUMULATION COUPLED WITH GUSTY WINDS
WILL POSE A REAL THREAT OF FALLING TREE LIMBS...DOWNED POWER
LINES...AND ULTIMATELY POWER OUTAGES.

ILZ095-096-MOZ018-019-026-027-010600-
/O.UPG.KLSX.WS.A.0004.071201T1200Z-071202T0000Z/
/O.NEW.KLSX.IS.W.0002.071201T1200Z-071202T0000Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1131 AM CST FRI NOV 30 2007

...ICE STORM WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

FREEZING RAIN WILL OVERSPREAD THE WARNED AREA SATURDAY MORNING
AND CONTINUE INTO THE EARLY AFTERNOON HOURS. ICE ACCUMULATION OF
GREATER THAN ONE-QUARTER OF AN INCH IS EXPECTED TO ACCUMULATE ON
UNTREATED SURFACES. THE ICE WILL MAKE TRAVEL EXTREMELY
DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE
TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF
GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A
SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM
CLOTHING.

TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY
AND RISE ABOVE FREEZING BY THE EVENING HOURS. THE ICE ACCUMULATION
IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL
INTO THE 40S.

$$

ILZ097-MOZ034>036-041-042-010600-
/O.NEW.KLSX.ZR.Y.0003.071201T1200Z-071201T2100Z/
PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO
1131 AM CST FRI NOV 30 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY. 

FREEZING RAIN WILL OVERSPREAD THE ADVISED AREA EARLY SATURDAY
MORNING. ICE ACCUMULATION OF LESS THAN ONE-QUARTER INCH OF ICE IS
EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. PLAN FOR A SLOW
TRIP...AND USE SPECIAL CAUTION WHEN APPROACHING BRIDGES AND
CURVES. REMEMBER THAT ICE DEPOSITED BY FREEZING RAIN IS OFTEN
DIFFICULT TO SEE...SO DO NOT BE CAUGHT OFF GUARD.

THE TEMPERATURE WILL CONTINUE TO RISE THROUGHOUT THE MORNING
...EVENTUALLY RISING ABOVE FREEZING DURING THE AFTERNOON. ANY ICE
ACCUMULATION DURING THE MORNING HOURS WILL MELT BY EVENING.

$$

CVKING

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 10:18 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Nov 29, 10:18 PM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CST THU NOV 29 2007

.DISCUSSION...
THE FOCUS REMAINS ON POTENTIAL ICE ACCUMULATION WITH FREEZING RAIN
LATE FRIDAY NIGHT AND SATURDAY MORNING ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

DRY AIR WILL REMAIN IN PLACE THRU THE COLUMN THRU FRIDAY AFTERNOON.
DESPITE A CDFNT MOVING THRU THE FA...NO PCPN IS EXPECTED TO RESULT
FROM THIS PASSAGE. THIN CI CLOUDS WILL PASS OVERHEAD UNTIL LATE
FRIDAY MORNING...WITH SOME THICKENING THEN EXPECTED TO TAKE PLACE
DURING THE AFTERNOON HOURS. MOS TEMPS GENERALLY ACCEPTED FOR
TONIGHT...ALTHOUGH PREFERRED AOB MOS IN THE SRN FA...WHERE SFC RIDGE
WILL HANG ON THE LONGEST AND ALLOW THE BEST CHANCE FOR TEMPS TO
PLUMMET. CD FROPA AND A FAIR AMOUNT OF MID AND HI CLOUD SHOULD
RESULT IN TEMPS AOB PERSISTENCE FROM TODAY...AND FOR THIS REASON
PREFERRED MOS BLEND TO TEMPER THE WARMER FWC NUMBERS.

COLD AND DRY AIRMASS SETTLES SOUTH ACROSS THE REGION POST-FRONTAL
FRIDAY EVENING. IT APPEARS THAT THE FIRST SIGNIFICANT ROUND OF
PRECIPITATION WILL FALL LATE FRIDAY NIGHT INTO SATURDAY MORNING AS
WARM CONVEYOR BELT INITIATES A LARGE SHIELD OF PRECIPITATION ACROSS
THE PLAINS AND LOWER MISSOURI RIVER VALLEY. FOR OUR CWA...THE BEST
CHANCE OF PRECIPITATION WILL LIKELY BE CONFINED TO THE NORTHWEST
HALF OF THE CWA DURING THIS TIME PERIOD.

MODEL GUIDANCE CONTINUES TO TREND WARMER...WITH THE WINDOW FOR
SIGNIFICANT ICE ACCUMULATIONS SHRINKING WITH EACH RUN. STILL BELIEVE
THAT THE MODEL GUIDANCE MAY BE UNDERESTIMATING THE POTENTIAL FOR
EVAPORATIVE COOLING AND AMOUNT OF TIME THE SURFACE TEMPERATURE WILL
REMAIN BELOW FREEZING. HAVE LIMITED PRECIPITATION TYPE TO RAIN OR
FREEZING RAIN AS WARM AIR ALOFT EVIDENT ON MODEL SOUNDINGS SUGGEST
THAT THE CHANCE OF SNOW OR SLEET IN OUR CWA WILL BE LIMITED TO A
SMALL PERIOD OF TIME...AT INITIAL ONSET OF PRECIPITATION. AT THIS
POINT ANY SIGNIFICANT ICE ACCUMULATION APPEARS TO BE CONFINED NORTH OF
A PARIS MISSOURI TO PITTSFIELD ILLINOIS LINE LATE TOMORROW NIGHT AND
SATURDAY MORNING. THIS LOOKS TO BE AN ADVISORY TYPE EVENT AT THE
VERY LEAST...BUT WILL LET LATER SHIFTS DETERMINE IF A WATCH IS
NEEDED...AS MODEL GUIDANCE CONTINUES TO CONVERGE ON A SOLUTION.

THIS INITIAL SHIELD OF PRECIPITATION SHOULD QUICKLY ADVECT NORTHEAST
AND EXIT MUCH OF THE CWA DURING SATURDAY AFTERNOON. WITH THE PASSAGE
OF THE WARM FRONT SATURDAY EVENING...THE CWA WILL FIRMLY BE IN THE
WARM SECTOR...WITH TEMPERATURES CONTINUING TO RISE AHEAD OF THE COLD
FRONT. HAVE TRENDED POP FORECAST TO REFLECT ONLY CHANCE/SCT TYPE
PRECIPITATION SATURDAY EVENING WITH AN INCREASE IN POPS AFTER
MIDNIGHT ACROSS THE NORTHWEST WITH COLD FRONT AND THE SOUTHEAST
WHERE CONVECTION APPEARS TO DEVELOP IN BOTH THE NAM AND GFS MODEL
SOLUTIONS.

COLD FRONT CONTINUES TO MOVE SOUTHEAST ACROSS THE REMAINDER OF THE
CWA ON SUNDAY WITH FALLING TEMPERATURES EXPECTED. POST FRONTAL RAIN
WILL END FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON/EVENING WITH
CLEARING SKIES FOR THE BEGINNING OF NEXT WEEK.

CVKING/TES/ST

&&

.AVIATION...
FOR THE 06Z TAFS...
STILL EXPECT DRY AND VFR CONDITIONS UNTIL AT LEAST 06Z/DEC 01.
COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 12-18Z WITH JUST
SCT-BKN CLOUDS AOA 15000FT. FROM GROUPS IN THE TAFS MAINLY
REFLECT THE VEERING OF THE WINDS AHEAD AND BEHIND THE FRONT OVER
THE NEXT 24 HOURS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 29, 3:41 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CST THU NOV 29 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
341 PM CST THU NOV 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND FREEZING RAIN IS EXPECTED TO PUSH INTO CENTRAL MISSOURI
LATE FRIDAY NIGHT...WITH THIS ICY MIX SPREADING INTO EAST CENTRAL AND
NORTHEAST MISSOURI...AND SOUTHWEST ILLINOIS...ON SATURDAY MORNING.
BY SATURDAY AFTERNOON...THE FREEZING RAIN WILL CONTINUE
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHILE
WARMER AIR WILL TURN THE PRECIPITATION TO ALL RAIN OVER THE
CENTRAL THIRD OF MISSOURI AND SOUTHWEST ILLINOIS.

IT IS STILL TOO EARLY TO TELL HOW MUCH ICE ACCUMULATION WILL OCCUR
WITH THIS STORM...SINCE ONLY A DEGREE OR TWO TEMPERATURE DIFFERENCE
WILL HAVE A HUGE IMPACT ON THE AMOUNT OF ICING. HOWEVER...IT DOES
APPEAR THAT THE GREATEST THREAT FROM THIS STORM WILL BE OVER
NORTHERN MISSOURI...CENTRAL ILLINOIS...AND AREAS NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:31 AM CSTIce Storm WarningLSXAdams, Brown27 hr
Nov 30, 11:31 AM CSTFreezing Rain AdvisoryLSXPike25 hr

Nearby

Winter Storm Watches in Missouri, 2007Winter Storm Watches in Illinois, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.